MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 1ML S/T W/NDL 27X3/8 IB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 1ML S/T W/NDL 27X3/8 IB; PISTON SYRINGE
Catalog Number 303344
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 1ml s/t w/ndl 27x3/8 ib needle went through the shield.The following information was provided by the initial reporter: material#: 303344, batch#: 3117445.Rcc received a complaint via email.Two different 1ml (27g) tb syringes were defective in the same lot.One syringe, had the needle bent and was completely exposed outside the cap (the needle went through the side of the cap) in the secured package.The other syringe had the needle slightly bent (it did not pierce the cap) however, the actual cap was broken and didn't fit securely over the needle.The syringes were never exposed to the patient - the defects were identified before pt contact occurred.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation.It was reported that one needle was bent and completely exposed outside the cap within the secured package, while the other needle was slightly bent but did not pierce the cap.Additionally, the cap itself was broken and did not fit securely over the needle.To support the investigation, one sample in an opened blister package, assembled to a 1ml syringe, was received for evaluation by the quality team.A visual inspection was performed, and the needle assembly showed no defects or imperfections.The needle was straight, and the plastic shield exhibited no damage.A review of the device history record was completed for material number 303344, batch 3117445.The review confirmed that all visual inspections were performed according to requirements, with no quality notifications related to the reported condition.The lot was inspected and accepted based on the inspection control plan and subsequently approved for shipment.Additional device history records were reviewed for each batch of needles used in manufacturing this final batch, and no documentation indicated this type of defect during the entire production run.To date, no similar events have been reported for this lot.Based on the investigation and analysis of the returned sample, the reported issue could not be confirmed.

Brand Name
BD SYRINGE 1ML S/T W/NDL 27X3/8 IB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23285887
Report Number1213809-2025-00648
Device Sequence Number14820333
Product Code FMF
UDI-Device Identifier00382903033447
UDI-Public(01)00382903033447(17)280430(10)3117445
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number303344
Device Lot Number3117445
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown